Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 2, NWS Memphis, TN
NWS Memphis, TN issued this river flood advisory at Feb 18, 2021, 7:25 PM CST for Decatur County, Hardin County, Tennessee. It was in force for 6 days.
The area
The outline as issued.
The facts
- Issued
- Feb 18, 2021, 7:25 PM CST (01:25 UTC)
- Expired
- Feb 24, 2021, 12:19 PM CST
- In force
- 6 days
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Decatur County, TN, Hardin County, TN
The radar
The Memphis radar (KNQA), 149 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tennessee River at Savannah (SAVT1).
- Action stage
- 365 ft
- Minor stage
- 370 ft
- Moderate stage
- 375 ft
- Major stage
- 388 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03593500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
354
WGUS84 KMEG 190125
FLSMEG
Flood Advisory
National Weather Service Memphis TN
725 PM CST Thu Feb 18 2021
...The National Weather Service in Memphis has issued a Flood
Advisory for the following rivers in Tennessee...
Tennessee River at Savannah
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
TNC039-071-200000-
/O.NEW.KMEG.FL.Y.0002.210219T0125Z-000000T0000Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
725 PM CST Thu Feb 18 2021
The National Weather Service in Memphis has issued a
* Flood Advisory for
the Tennessee River at Savannah.
* From this evening until further notice.
* At 6:15 PM CST Thursday the stage was 362.6 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river will rise to near 363.0 feet through early
Saturday morning, then quickly climb above action stage, cresting
near 367.2 feet midweek.
* Impact...At 368.0 feet, House lots on the north end of Emerald
Lane at Hooker's Bend are beginning to flood. Water is backing
into most sloughs.
&&
LAT...LON 3547 8836 3547 8805 3527 8805 3514 8823
3501 8823 3501 8838
$$
MJ7 follow-up statements
415
WGUS84 KMEG 192325
FLSMEG
Flood Advisory
National Weather Service Memphis TN
525 PM CST Fri Feb 19 2021
...The Flood Advisory continues for the following rivers in
Tennessee...
Tennessee River at Savannah
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
TNC039-071-201130-
/O.CON.KMEG.FL.Y.0002.000000T0000Z-000000T0000Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
525 PM CST Fri Feb 19 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Tennessee River at Savannah.
* Until further notice.
* At 4:15 PM CST Friday the stage was 362.8 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is expected to rise to a crest of 365.6 feet
Wednesday evening.
* Impact...At 366.0 feet, Campsites along Towboat Lane are flooding.
&&
LAT...LON 3547 8836 3547 8805 3527 8805 3514 8823
3501 8823 3501 8838
$$871
WGUS84 KMEG 202213
FLSMEG
Flood Advisory
National Weather Service Memphis TN
413 PM CST Sat Feb 20 2021
...The Flood Advisory continues for the following rivers in
Tennessee...
Tennessee River at Savannah
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
TNC039-071-211800-
/O.CON.KMEG.FL.Y.0002.000000T0000Z-000000T0000Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
413 PM CST Sat Feb 20 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Tennessee River at Savannah.
* Until further notice.
* At 3:15 PM CST Saturday the stage was 363.3 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is expected to rise to a crest of 365.7 feet
Tuesday night.
* Impact...At 366.0 feet, Campsites along Towboat Lane are flooding.
&&
LAT...LON 3547 8836 3547 8805 3527 8805 3514 8823
3501 8823 3501 8838
$$665
WGUS84 KMEG 211840
FLSMEG
Flood Advisory
National Weather Service Memphis TN
1240 PM CST Sun Feb 21 2021
...The Flood Advisory continues for the following rivers in
Tennessee...
Tennessee River at Savannah
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/memphis.
The next statement will be issued Monday, or as conditions warrant.
&&
TNC039-071-221800-
/O.CON.KMEG.FL.Y.0002.000000T0000Z-000000T0000Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1240 PM CST Sun Feb 21 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Tennessee River at Savannah.
* Until further notice.
* At 11:15 AM CST Sunday the stage was 363.8 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river will rise above action stage Monday evening,
and remain between 365 and 366 feet through much of the upcoming
week.
* Impact...At 366.0 feet, Campsites along Towboat Lane are flooding.
&&
LAT...LON 3547 8836 3547 8805 3527 8805 3514 8823
3501 8823 3501 8838
$$
WOODALL839
WGUS84 KMEG 221750
FLSMEG
Flood Advisory
National Weather Service Memphis TN
1150 AM CST Mon Feb 22 2021
...The Flood Advisory continues for the following rivers in
Tennessee...
Tennessee River at Savannah
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
TNC039-071-232015-
/O.CON.KMEG.FL.Y.0002.000000T0000Z-000000T0000Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1150 AM CST Mon Feb 22 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Tennessee River at Savannah.
* Until further notice.
* At 11:15 AM CST Sunday, February 21 the stage was 363.8 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is forecast to rise above action stage early
Tuesday morning, cresting near 365.4 feet on Wednesday. The river
is expected to hold nearly steady just above action stage through
the remainder of the week.
* Impact...At 366.0 feet, Campsites along Towboat Lane are flooding.
&&
LAT...LON 3547 8836 3547 8805 3527 8805 3514 8823
3501 8823 3501 8838
$$
MJ109
WGUS84 KMEG 221755
FLSMEG
Flood Advisory
National Weather Service Memphis TN
1155 AM CST Mon Feb 22 2021
...The Flood Advisory continues for the following rivers in
Tennessee...
Tennessee River at Savannah
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
TNC039-071-230600-
/O.CON.KMEG.FL.Y.0002.000000T0000Z-000000T0000Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1155 AM CST Mon Feb 22 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Tennessee River at Savannah.
* Until further notice.
* At 11:15 AM CST Monday the stage was 364.3 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is forecast to rise above action stage early
Tuesday morning, cresting near 365.4 feet on Wednesday. The river
is expected to hold nearly steady just above action stage through
the remainder of the week.
* Impact...At 365.0 feet, Cornstalk Road going to Nightingale Lane
is flooded at Cypress Pond Slough.
&&
LAT...LON 3547 8836 3547 8805 3527 8805 3514 8823
3501 8823 3501 8838
$$
MJ561
WGUS84 KMEG 231759
FLSMEG
Flood Advisory
National Weather Service Memphis TN
1159 AM CST Tue Feb 23 2021
...The Flood Advisory continues for the following rivers in
Tennessee...
Tennessee River at Savannah
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
TNC039-071-242000-
/O.CON.KMEG.FL.Y.0002.000000T0000Z-000000T0000Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1159 AM CST Tue Feb 23 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Tennessee River at Savannah.
* Until further notice.
* At 11:15 AM CST Tuesday the stage was 364.3 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is forecast to rise to near 368 feet by
Wednesday afternoon then hold steady. Additional rises are
possible thereafter.
* Impact...At 369.0 feet, Box Elder Drive is flooding just east of
the bridge over Beason Creek. Stadium Drive is flooded at
Musselers Lane.
&&
LAT...LON 3547 8836 3547 8805 3527 8805 3514 8823
3501 8823 3501 8838
$$
MJ160
WGUS84 KMEG 241819
FLSMEG
Flood Advisory
National Weather Service Memphis TN
1219 PM CST Wed Feb 24 2021
...The Flood Advisory is cancelled for the following rivers in
Tennessee...
Tennessee River at Savannah
TNC039-071-241930-
/O.CAN.KMEG.FL.Y.0002.000000T0000Z-210224T1819Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1219 PM CST Wed Feb 24 2021
...The Flood Advisory for the Tennessee River at Savannah has been
cancelled...
The Flood Advisory is cancelled for
the Tennessee River at Savannah.
* At 11:15 AM CST Wednesday, February 24, the stage was 367.9 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is expected to rise above flood stage
Thursday morning. This Flood Advisory will be upgraded to a Flood
Warning.
&&
LAT...LON 3547 8836 3547 8805 3527 8805 3514 8823
3501 8823 3501 8838
$$
MJWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 18, 5:34 PM CST, 1 hour 51 minutes earlier.
Area forecast discussion, Feb 18, 5:34 PM CST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
534 PM CST Thu Feb 18 2021
.DISCUSSION... /issued 244 PM CST Thu Feb 18 2021/
Clouds have moved out of western sections of the Mid-South while
the remainder of the region remains cloudy. Temperatures this
afternoon are in the upper 20s to lower 30s. Some very light
winter precipitation continues to move across portions of north
Mississippi and west Tennessee. Will be updating the Winter
Weather Advisory at 3 PM CST to remove a large portion of west
Tennessee and northwest Mississippi. The remainder of the Winter
Weather Advisory will expire at 6 PM CST.
High pressure will start to build into the region tonight with dry
weather expected. Temperatures will be quite cold tonight with
lows Friday morning from around 5 degrees above zero to the upper
teens. Wind chill values will drop below zero across northern and
western sections of the Mid-South so a Wind Chill Advisory will
be in effect for these areas from Midnight until 9 AM CST on
Friday.
High pressure will remain over the region for Friday and Saturday
keeping things dry across the Mid-South. Temperatures will be a
little warmer on Friday with highs in the mid 20s to mid 30s.
Friday night will be a little milder than tonight with lows
Saturday morning from around 10 degrees to the mid teens. A few
locations may see wind chill index values at or below zero.
Saturday should be warmer as winds become more southerly with
highs in the lower 30s to mid 40s.
On Sunday, a cold front will move into the region from the west
bringing some rain showers to the Mid-South by Sunday evening. The
front will move quickly through the region Sunday night with
precipitation ending by Monday morning. As colder air moves into
the region behind the front, some wintry precipitation will be
possible late Sunday night before it ends.
High pressure will return to the Mid-South on Monday bringing a
period of dry weather for Monday through Wednesday. Temperatures
will be below normal on Monday but then warm up to above normal
for Tuesday and Wednesday.
Another cold front will approach the region from the north next
Thursday with another chance of rain for the Mid-South for
Wednesday night and next Thursday.
ARS
&&
.AVIATION...
00Z TAF Set
MVFR CIGS will continue to linger at KMKL and KTUP overnight. CIGS
could possibly drop lower to IFR between 06-10Z. Otherwise, expect
KMKL and KTUP to clear out by 12-13Z. Meanwhile, KMEM and KJBR
will be VFR through the period. Northerly winds will continue to
diminish through the period as winds shift to the NW. Winds will
become light and variable at KJBR and KMEM at the end of the TAF
period.
KRM
&&
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Chill Advisory from midnight tonight to 9 AM CST Friday for
Clay-Craighead-Crittenden-Cross-Greene-Lee AR-Mississippi-
Poinsett-St. Francis.
MO...Wind Chill Advisory from midnight tonight to 9 AM CST Friday for
Dunklin-Pemiscot.
MS...Wind Chill Advisory from midnight tonight to 9 AM CST Friday for
DeSoto-Tunica.
Winter Weather Advisory until 6 PM CST this evening for Alcorn-
Calhoun-Chickasaw-Itawamba-Lafayette-Lee MS-Monroe-Pontotoc-
Prentiss-Tallahatchie-Tippah-Tishomingo-Union-Yalobusha.
TN...Wind Chill Advisory from midnight tonight to 9 AM CST Friday for
Crockett-Dyer-Gibson-Haywood-Henry-Lake-Lauderdale-Madison-
Obion-Shelby-Tipton-Weakley.
Winter Weather Advisory until 6 PM CST this evening for Decatur-
Hardin.
&&Hazardous weather outlook, Feb 18, 5:58 PM CST, 1 hour 27 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 558 PM CST Thu Feb 18 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-191200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 558 PM CST Thu Feb 18 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight A Wind Chill advisory is in effect for most areas along and north of Interstate 40 tonight. Wind chill values may fall below 0 degrees within the advisory area. Hazardous travel conditions will continue tonight and early Friday. Many roads remain covered in snow and sleet. Travel is discouraged. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Single digit wind chill readings are expected late Friday night and early Saturday, mainly across northeast Arkansas and the Missouri Bootheel. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. MJ
In the hours before
Local storm report, Feb 18, 3:14 PM CST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
314 PM CST THU FEB 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY SNOW MILLINGTON 35.33N 89.89W
02/17/2021 M3.3 INCH SHELBY TN FIRE DEPT/RESCUE
&&
CORRECTED EVENT TIME...EVENT...SOURCE
MJLocal storm report, Feb 18, 3:15 PM CST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
315 PM CST THU FEB 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY SNOW MILLINGTON 35.33N 89.89W
02/18/2021 M3.3 INCH SHELBY TN FIRE DEPT/RESCUE
&&
CORRECTED EVENT DATE
MJLocal storm report, Feb 18, 3:24 PM CST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
324 PM CST THU FEB 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY SNOW CORNING 36.41N 90.59W
02/18/2021 E2.0 INCH CLAY AR TRAINED SPOTTER
24-HOUR SNOWFALL.
&&
JDSSpecial weather statement, Feb 18, 5:49 PM CST, 1 hour 36 minutes before
Special Weather Statement National Weather Service Memphis TN 549 PM CST Thu Feb 18 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-191500- Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 549 PM CST Thu Feb 18 2021 ...Dangerous Travel Conditions Will Continue Across the Mid- South... Wintry precipitation has come to an end across most of the Mid- South, but treacherous travel conditions will continue. Many roads across the area remain covered in snow and sleet. Any snow that melted today will quickly refreeze as temperatures fall overnight, resulting in a layer of black ice on areas that have been cleared. This melting and refreezing pattern is expected to continue into the weekend. Travel remains discouraged across the Mid-South. MJ
Local storm report, Feb 18, 6:33 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
633 PM CST THU FEB 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY SNOW HALLS 35.87N 89.40W
02/17/2021 E3.0 INCH LAUDERDALE TN SOCIAL MEDIA
&&
MJLocal storm report, Feb 18, 7:11 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
711 PM CST THU FEB 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY SNOW 3 NE JUMPERTOWN 34.74N 88.63W
02/18/2021 M3.0 INCH PRENTISS MS SOCIAL MEDIA
IN THE PISGAH COMMUNITY.
&&
MJNearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.